Article

Acquired Labial Sinechiae and Hydrocolpos Secondary to Stevens-Johnson Syndrome

Division of Pediatric Surgery and Urology, Servidores do Estado Federal Hospital, Ministry of Health, Rio de Janeiro, Brazil. Electronic address: .
Urology (Impact Factor: 2.13). 08/2012; 80(4):919-21. DOI: 10.1016/j.urology.2012.06.051
Source: PubMed

ABSTRACT Stevens-Johnson syndrome frequently affects the genitalia. Vaginal problems have been recognized in female patients; however, reports about the problem and its treatment are rare. Labial sinechiae have not yet been reported as sequelae of Stevens-Johnson syndrome. Amenorrhea, cyclical abdominal pain, and a hypogastric mass in girls affected by Stevens-Johnson syndrome could indicate acquired vaginal obstruction. Extensive labial sinechiae in such patients can cause dysuria, urinary tract infection, and sexual dysfunction. After a diagnosis of Stevens-Johnson syndrome in girls, it is prudent to schedule a prepubertal genital examination to diagnose genital disease preemptively and avoid obstructed menstruation and future sexual problems.

0 Followers
 · 
89 Views
  • [Show abstract] [Hide abstract]
    ABSTRACT: The genitalia may be the site of non-infectious inflammatory lesions that are generally manifested as balanoposthitis and vulvovaginitis. In men, these forms constitute 50% of all balanoposthitis forms, and in women, vulvovaginitis frequency is even higher. They consist of genital locations of general skin diseases, such as psoriasis, lichen planus, lichen sclerosus, and other clinical entities with their own physiognomy, such as Zoon's balanitis-vulvitis. Diagnosis of genital non-infectious inflammatory lesions is usually made on clinical criteria. A biopsy is only necessary for the identification of clinical conditions that may simulate inflammatory form but are actually premalignant processes.
    Clinics in dermatology 03/2014; 32(2):307-14. DOI:10.1016/j.clindermatol.2013.08.015 · 1.93 Impact Factor
  • [Show abstract] [Hide abstract]
    ABSTRACT: Visceral involvement associated with Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN) and drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms (DIHS/DRESS) is well documented. However, little is known about the long-term outcomes of severe drug eruptions due to a lack of long-term follow-up. Long-term sequelae may arise in patients who survive the acute complications of severe drug reactions. In SJS/TEN, extensive scarring that result from the healing of mucocutaneous ulcerative lesions may interfere with organ function. Severe sequelae include visual impairment and pulmonary obliterative disease that impair patients' quality of life. In DIHS/DRESS, recent observations suggest that fulminant type 1 diabetes mellitus (FT1D) and autoimmune diseases such as autoimmune thyroiditis and lupus erythematosus can occur after a disease-free period of several months to years. Thus, DIHS/DRESS may lead to the development of autoimmune diseases, which may be overlooked. Dermatologists need to be aware of the sequelae that may arise following resolution of severe cutaneous adverse reactions and should be vigilant for manifestations of autoimmune disease during follow-up.
    Dermatologica Sinica 12/2013; 31(4):211–216. DOI:10.1016/j.dsi.2013.09.004 · 0.57 Impact Factor
  • Journal of Obstetrics and Gynaecology 05/2014; 34(5):1-2. DOI:10.3109/01443615.2014.914897 · 0.60 Impact Factor